MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION BOLT FOR 3.5MM & 4.0MM SCREWS; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION BOLT FOR 3.5MM & 4.0MM SCREWS; EXTRACTOR
Model Number 309.039
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, one (1) t-handle with quick coupling broke and won't detach the extraction bolt.It is unknown how the issue was discovered.It is unknown if there was patient involvement.This report is for a extraction bolt for 3.5mm & 4.0mm screws.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-h4 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Release to warehouse date: 05.March 2018.A review of the device history record device history lot part: 309.039, lot: l675751, manufacturing site: bettlach, release to warehouse date: 05.March 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device history batch null, device history review = review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation summary background: it was reported that on an unknown date, one (1) t-handle with quick coupling broke and won't detach to the extraction bolt.It is unknown how the issue was discovered.It is unknown if there was patient involvement.This complaint involves two (2) devices.Investigation flow: device interaction & damage.Visual inspection: the t-handle with quick coupling (part # 311.44 lot # 4602891) was received at us cq stuck to the extract-bolt f/scr ø3.5+4 (part # 309.039 lot # l675751).The distal tip of the extract-bolt was broken off, no fragments were returned to us cq.These findings are consistent with the reported complaint description.Functional test: a functional test was performed, the device was not able to be disassembled at us cq.The t-handle would not disengage from the extraction bolt.The reported complaint was replicated thus confirming the complaint condition.Dimensional inspection: dimensional inspection could not be performed because the distal tip of the device completely broken off.The coupling could also not be measured because it remains stuck in the t-handle.Because of these issues, there was no access to measure relevant features.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).No design issues were identified with the reviewed drawings.Manufacturing record evaluation: the extract-bolt f/scr ø3.5+4 (part # 309.039 lot # l675751) was manufactured at the bettlach site on 05-mar-2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint condition is confirmed as the t-handle with quick coupling was received with extract-bolt f/scr ø3.5+4 (part # 309.039 lot # l675751) stuck in the quick coupling and unable to be released.The distal tip of the extraction bolt was clearly broken off.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION BOLT FOR 3.5MM & 4.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8752800
Report Number2939274-2019-58962
Device Sequence Number16561136
Product Code HWB
UDI-Device Identifier10886982185563
UDI-Public(01)10886982185563
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.039
Device Catalogue Number309.039
Device Lot NumberL675751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/10/2019
08/06/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/05/2019
08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1